MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453272
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Joint Dislocation (2374)
Date of Event 12/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022 to address osteoarthritis symptoms, the patient experienced a prosthetic tibiofemoral posterior dislocation.The adverse event has been treated with physical therapy.The clinical outcome of the patient was reported as "ongoing".
 
Additional Manufacturer Narrative
B5: describe event or problem, h6: health effect - clinical code and health effect - impact code.Section h3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the electronic clinical report form documented that ¿clinically knee appears posteriorly dislocated with disruption of the posterior cruciate ligament¿ and documented the serious adverse event as moderate severity unrelated to the study device with patient discharge.Based on the information provided, the patient fall at approximately 5 weeks post-implantation was the precipitating factor to the prosthetic tibiofemoral posterior dislocation.There was no supporting evidence of a component malperformance.The patient impact beyond the reported fall with subsequent dislocation with posterior cruciate ligament disruption, hospitalization, and prescribed brace with physical therapy could not be determined.No further medical assessment can be rendered at this time.A review of the production orders for the listed devices did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in the possible adverse effects that dislocation and subluxation can result from trauma.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.According to the clinical/medical conclusions, the root cause of this event was determined to be the patient fall.Based on this investigation, the need for corrective action is not indicated.Should any additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: medical device problem code.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022 to address osteoarthritis symptoms, the patient experienced a prosthetic tibiofemoral posterior dislocation after a fall.The adverse event has been treated with rom brace locked at 10 degree flexion and physical therapy.The clinical outcome of the patient was reported as "ongoing".

Brand Name
LGN XLPE DISHED ISRT SZ 1-2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16439933
Report Number1020279-2023-00412
Device Sequence Number3199026
Product Code JWH
UDI-Device Identifier00885556255742
UDI-Public00885556255742
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453272
Device Catalogue Number71453272
Device Lot Number19AM19355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII CMT TIB SIZE 1 {} RIGHT 71420176/20GM14692; GII OVAL RESURFACING PAT 29MM 71421029/21AM11466; LEGION CR NP FEM SZ 2 RT 71423212/18EM08487
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale
Patient Weight47 KG